Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A modulus of continuity for a class of quasismooth functions

Author: J. Ernest Wilkins
Journal: Proc. Amer. Math. Soc. 93 (1985), 459-465
MSC: Primary 26A15; Secondary 26D20
MathSciNet review: 774003
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ Z$ be the class of real-valued functions $ f(x)$, defined and continuous on the closed interval $ I = [ - 1,1]$, such that $ f( - 1) = f(1) = 0$ and

$\displaystyle \vert f(\xi ) - 2f\{ (\xi + \eta )/2\} + f(\eta )\vert \leqslant \vert\xi - \eta \vert$

for all $ \xi $ and $ \eta $ in $ I$. We show that $ \omega (h) = h{\log _2}\left\{ {2eK/(h{{\log }_2}e)} \right\}$ is a modulus of continuity on $ Z$, if $ K = {\sup _{f \in Z}}{\max _{x \in I}}\left\vert {f(x)} \right\vert$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A15, 26D20

Retrieve articles in all journals with MSC: 26A15, 26D20

Additional Information

PII: S 0002-9939(1985)0774003-3
Keywords: Quasi-smooth functions, modulus of continuity
Article copyright: © Copyright 1985 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia